Tyrosine kinase inhibitor-induced platelet dysfunction in patients with chronic myeloid leukemia

Alfonso Quintás-Cardama, Xin Han, Hagop Kantarjian, Jorge Cortes

Research output: Contribution to journalArticle

128 Scopus citations

Abstract

Dasatinib is associated with increased risk of bleeding among patients with chronic myeloid leukemia, even in the absence of thrombocytopenia, suggesting the presence of a hemostatic defect. We tested platelet aggregation in 91 patients with chronic myeloid leukemia in chronic phase either off-therapy (n = 4) or receiving dasatinib (n = 27), bosutinib (n = 32), imatinib (n = 19), or nilotinib (n = 9). All but 3 patients simultaneously receiving imatinib and warfarin had normal coagulation studies. All 4 patients off therapy had normal platelet aggregation. Impaired platelet aggregation on stimulation with arachidonic acid, epinephrine, or both was observed in 70%, 85%, and 59% of patients on dasatinib, respectively. Eighty-five percent of patients on bosutinib, 100% on nilotinib, and 33% on imatinib had normal platelet aggregation. Dasatinib 400 nM induced rapid and marked prolongation of closure time to collagen/epinephrine in normal whole blood on the PFA-100 system. In conclusion, dasatinib and, to some extent, imatinib produce abnormalities in platelet aggregometry testing.

Original languageEnglish (US)
Pages (from-to)261-263
Number of pages3
JournalBlood
Volume114
Issue number2
DOIs
StatePublished - Nov 20 2009
Externally publishedYes

ASJC Scopus subject areas

  • Biochemistry
  • Immunology
  • Hematology
  • Cell Biology

Fingerprint Dive into the research topics of 'Tyrosine kinase inhibitor-induced platelet dysfunction in patients with chronic myeloid leukemia'. Together they form a unique fingerprint.

  • Cite this